Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 162, NWS Tallahassee, FL

August 24, 2007Dale County, Alabama

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 24, 2007, 1:12 PM CDT for Dale County, Alabama. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 24, 2007, 1:12 PM CDT (18:12 UTC)
Expired
Aug 24, 2007, 1:45 PM CDT
In force
33 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Dale County, AL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 241813
SVRTAE
ALC045-241900-
/O.NEW.KTAE.SV.W.0162.070824T1812Z-070824T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALE COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 200 PM CDT

* AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND    
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6       
  MILES NORTHEAST OF NEWTON...OR ABOUT 6 MILES SOUTHEAST OF          
  OZARK...AND MOVING SOUTH AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEWTON...PINCKARD AND MIDLAND CITY THROUGHOUT THE LENGTH OF THE    
  WARNING. 

IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND 
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY 
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3150 8544 3152 8560 3130 8569 3129 8550

$$

38-GODSEY
1 follow-up statement
000 
WWUS52 KTAE 241845
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
244 PM EDT FRI AUG 24 2007

ALC045-241854-
/O.CAN.KTAE.SV.W.0162.000000T0000Z-070824T1900Z/
DALE AL-
144 PM CDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALE COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED...AND THEREFORE THE 
WARNING HAS BEEN CANCELLED. HOWEVER...STRONG THUNDERSTORMS STILL 
PRODUCING GUSTY WINDS AND OCCASIONAL CLOUD TO GROUND LIGHTNING 
REMAIN IN THE AREA. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. REMAIN INDOORS UNTIL THESE 
STORMS EXIT THE AREA. 

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3150 8544 3152 8560 3130 8569 3129 8550

$$

38-GODSEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:00 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Aug 24, 8:00 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
900 AM EDT FRI AUG 24 2007

.SYNOPSIS...
SUNNY TO MOSTLY SUNNY WITH THIN CIRRUS THIS MORNING ACROSS LOCAL
AREA. TEMPS/DEW POINTS UPPER 70S/LOWER 70S NORTH TO LOWER 80S/MID
70S AT THE COAST. WINDS GENERALLY CALM TO LIGHT NLY.

.AT UPPER LEVELS...
LOOKING AT THE BIG PIX...UPPER TROUGH FROM NRN ROCKIES SWD TO GREAT
BASIN WITH STRONG FLOW ALONG BASE. DOWNSTREAM...RIDGE AXIS CENTERED
OVER NEW ENGLAND DOWN ATLC COAST WITH 594 HIGH CENTERED OVR SRN TENN
VALLEY AND ANOTHER RIDGE AXIS NEWD INTO ATLC AND SWWD INTO LA.
TROUGH WILL ADVANCE E INTO THE PLAINS STATES LATER TODAY AND EWD
INTO GREAT LAKES/MS VALLEY ON SAT. SHORTWAVE MOVING EWD FROM ERN KS
PROGGED TO MOVE TOWARDS MID MS VALLEY THIS AFTN AND LWR MI TONIGHT.
AT SAME TIME...SE RIDGE HAS BECOME EVEN MORE ELONGATED AND SHIFT
FARTHER W TODAY. THERE IS ALSO A LOW  PROPAGATING TOWARD THE
NORTHWEST AT 15 KT OVER THE EXTREME NRN GULF THAT WILL RUN INTO
BROAD RIDGE TODAY. A BAND OF DRY AIR EXTENDS FROM NE FL TO THE
CENTER OF THIS LOW.

.AT LOWER LEVELS...
LOW DEVELOPING OVER GREAT LAKES TONIGHT WILL DEEPEN AND MOVE INTO
QUEBEC ON SAT. ASSOCD FRONT FROM OH VALLEY SWWD THRU KS/OK IN
CONJUNCTION WITH ABOVE SHORT WAVE WILL SERVE AS FOCUS FOR CONUS
CONVECTION LATER TODAY.

CLOSER TO HOME...A RIDGE EXTENDS FROM COASTAL SC THROUGH THE FL
PANHANDLE. A VERY WEAK BACKDOOR FRONT HAS SHIFTED SOUTH AND IS NOW
LOCATED FROM LOW E OF NC COAST SWWD TO SC/GA BORDER TO S/CENTRAL GA
(NORTH OF THE RIDGE). THERE IS ALSO AN INVERTED TROUGH FROM THE
SOUTHEAST GULF THROUGH SOUTH FL AND INTO THE NORTHWESTERN BAHAMAS.
SATELLITE IMAGERY SHOWS A WEAK LOW LEVEL CYCLONIC CIRCULATION OVER
THE NORTHWEST BAHAMAS...AND A VORTICITY MAX AT 850 MB AT THIS
LOCATION. INFLUX OF MOISTURE ON E SIDE OF INVERTED TROF WILL BRING
FURTHER INCREASES IN POPS OVER THE WEEKEND.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY)
THIS AFTERNOON INTO TONIGHT...GFS APPEARS TO HAVE DONE
THE BEST JOB AT INITIALIZING THE AFOREMENTIONED BAND OF DRY
MID-UPPER TROPOSPHERIC AIR AND SUBSIDENCE IN NW SIDE OF UPPER TROF.
POP INTENSITY AND COVERAGE WILL BE DOMINATED BY INTERACTION OF
INVERTED TROF...DIURNAL HEATING...OUTFLOW-SEA BREEZE CLASHES FROM
YESTERDAYS STORMS AND LOCATION AND INTENSITY OF UPPER DRY AIR.

TYPE 2 (LIGHT EAST) SEA BREEZE FAVORS ERN BIG BEND AND ADJACENT
SCNTRL GA LATE AFTERNOON AND EVENING. WEAK GULF SEA BREEZE WILL
LIKELY MOVE NORTHEAST AND INTERACT WITH STRONGER EAST COAST SEA
BREEZE LATE ACROSS ERN SECTIONS OF CWA. AT THE SAME TIME...THE
GFS MOS POPS ARE HIGHEST OVER OUR AL AND GA ZONES (50 PERCENT) WHERE
THERE WILL BE MORE DEEP LAYER MOISTURE. GIVEN CONTRIBUTING
FACTORS...SCATTERED DEEP MOIST CONVECTION WILL LIKELY FORM IN
SOUTHEAST AL AND SOUTHWEST AND SOUTH CENTRAL GA EARLY-MID AFTERNOON.

THE PRIMARY FORCING FOR DEEP MOIST CONVECTION WILL INITIALLY BE THE
FL PANHANDLE AND BIG BEND SEA BREEZE FRONTS...THEN POSSIBLY STRONGER
STORMS SPARKED BY THE GULF-EAST COAST SEA BREEZE INTERACTION LATE IN
THE AFTERNOON INTO THIS EVENING. HOWEVER...THE THERMODYNAMICS IN FL
WILL NOT BE AS FAVORABLE AS IN GA AND AL DUE TO THE DRIER AIR ALOFT
...SO THE POP WILL BE IN THE 30-40 PERCENT RANGE (POSSIBLY 50 PCT
ERN MOST ZONES). TEMPERATURES WILL BE CLOSE TO NORMAL. 12Z TAE
SOUNDING SHOWS POTENTIAL FOR ACTIVE DAY...1.91 IN PWAT...-6 LI AND
3382 J/KS CAPE.

.SATURDAY AND SUNDAY...AS INVERTED TROF AND ASSOCD LOW MOVE
NWWD...THE DISTRIBUTION OF DEEP LAYER MOISTURE WILL BE A LITTLE MORE
UNIFORM. SEA BREEZE SHIFTS TO LIGHT AND VRBL ON SAT AS WAVE
APPROACHES AND THEN SLY 5-10 MPH ON SUN ON BACK SIDE OF WAVE. THIS
FAVORS FLA WITH THE HIGHEST MOISTURE BOTH DAYS OVER OUR EASTERN
ZONES AS THE WEAK TROPICAL WAVE (CURRENTLY EAST OF FL) APPROACHES
FROM THE WEST. THIS REFLECTED IN AREA MODLE SOUNDINGS AND
TIME-HEIGHT X-SEXTIONS. WHICH SHOW SIGNIFICANT INCREASE IN DEEP LYR
MOISTURE BEGINNING TONIGHT. I.E. GFS TAE SOUNDING WITH FRI 12Z...
SAT 06Z...SAT 18Z AND SUN 00Z WITH 1.97...2.08...2.17 AND 2.26 INCH
PWAT RESPECTIVELY. WITH THE INCREASED CLOUD COVER WE EXPECT
TEMPERATURES TO DROP TO NEAR NORMAL.

&&

.AVIATION...AFTER SOME MINOR MVFR VSBY RESTRICTIONS THIS
MORNING...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH MUCH OF THE
DAY. CHIEF CONCERN WILL BE DEVELOPMENT OF ANY SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. CURRENT MODEL RUNS DEPICT A SLIGHTLY
MORE ACTIVE DAY...ESPECIALLY IN NORTH FLORIDA. FOR THIS
REASON...HAVE INCLUDED IFR TEMPOS FOR TSRA AT PFN TLH AND VLD. AT
THE REMAINING TWO TERMINALS HAVE INCLUDED MVFR TEMPOS FOR -TSRA.
SHOULD SEE THINGS START NEAR THE COAST WITH THE SEA BREEZE AROUND
19Z AND SPREAD INLAND THROUGH 01Z. AFTER SUNSET...THUNDERSTORMS ARE
EXPECTED TO DISSIPATE WITH ONLY MINOR VSBY RESTRICTIONS EXPECTED
OVERNIGHT NEAR TERMINALS THAT RECEIVE PRECIPITATION.

&&

.MARINE...
WILL TWEAK THIS AFTERNOON OFFSHORE PERIOD TO VEER WINDS TO
SOUTHEAST. OTHERWISE NO CHANGES.  LOW WINDS AND SEAS WILL CONTINUE
AS WE DO NOT EXPECT THE APPROACHING TROPICAL WAVE TO HAVE MUCH OF AN
IMPACT (DUE TO ITS PROXIMITY TO LAND).

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITY WILL REMAIN TOO HIGH FOR RED FLAG CONDITIONS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ750...NONE.
GMZ755...NONE.
GMZ770...NONE.
GMZ775...NONE.
&&

AVIATION/FIRE WX...GODSEY
PUBLIC/MARINE..BLOCK
Hazardous weather outlook, Aug 24, 3:54 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
454 AM EDT FRI AUG 24 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-250900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
454 AM EDT FRI AUG 24 2007 /354 AM CDT FRI AUG 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
TODAY...ESPECIALLY DURING THE AFTERNOON AND EVENING. CONDITIONS DO
NOT APPEAR AS FAVORABLE AS THURSDAY FOR SEVERE THUNDERSTORMS...BUT
A FEW STORMS COULD BRIEFLY APPROACH MARGINALLY SEVERE LEVELS WITH
STRONG WIND GUSTS...HIGH RAINFALL RATES...FREQUENT LIGHTNING...AND
SMALL HAIL. OF COURSE EVERY THUNDERSTORM POSES A THREAT TO LIFE
AND PROPERTY BECAUSE OF LIGHTNING. THE COMBINATION OF TEMPERATURES
IN THE MID 90S AND RELATIVE HUMIDITY WILL PRODUCE HEAT INDEX
LEVELS OF 100 TO 105 DEGREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
TYPICAL SUMMERTIME WEATHER IS EXPECTED THROUGH THE PERIOD...WITH
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AND HIGH
TEMPERATURES RANGING FROM 90 TO 95 DEGREES. WIDESPREAD SEVERE
WEATHER IS NOT LIKELY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

In the hours before

Special weather statement, Aug 24, 12:13 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
113 PM EDT FRI AUG 24 2007

GAZ142-241800-
EARLY-
113 PM EDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR EARLY COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 200 PM EDT

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF BLAKELY...MOVING WEST AT 5
MPH.

THIS STORM WILL BE NEAR...
  BLAKELY BY 145 PM EDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 12:19 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
119 PM EDT FRI AUG 24 2007

GAZ121-241800-
CLAY-
119 PM EDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR CLAY COUNTY IN
SOUTHWESTERN GEORGIA...

* UNTIL 200 PM EDT

AT 115 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF CUTHBERT...MOVING WEST AT 15 MPH.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 12:46 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
146 PM EDT FRI AUG 24 2007

ALZ067-241845-
HENRY-
1246 PM CDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN HENRY
COUNTY IN SOUTHEAST ALABAMA...

* UNTIL 145 PM CDT

AT 1239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF FORT GAINES. THIS STORM WAS
DRIFTING SOUTHWEST.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY
Special weather statement, Aug 24, 1:08 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
208 PM EDT FRI AUG 24 2007

ALZ066-241915-
DALE-
108 PM CDT FRI AUG 24 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DALE COUNTY IN
SOUTHEAST ALABAMA...

* UNTIL 215 PM CDT

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF OZARK. THIS STORM WAS
NEARLY STATIONARY.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

38-GODSEY

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.